MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 12/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that dfr00v intraocular lens was explanted from the patient's operative eye.
 
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2021 and (b)(6) 2022.If explanted, give date: unknown, information not provided, but it was indicated that it was performed in (b)(6) 2022.The device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional: subsequent follow up information received from the surgery center revealed that the patient had explanted the dfr00v lens from his right eye in a secondary procedure and replaced with dib00 lens.The reason for explant was glare, dysphotopsia, and blurry vision.Patient's pre-operative visual acuity was 20/25.Visual acuity post implantation with the original dfr00v lens was 20/25-2.Visual acuity post explant 1 day post op was 20/150.Surgeon name was provided as original surgeon was dr.Richard mauer who is no longer with this practice, the explant/exchange surgeon was dr.Timothy quin.Section a3: gender: male.Section a4: patient weight: 209, units not provided.Section a5: ethnicity: not hispanic/latino section a5: race: white.Section b3: date of event: dec 21, 2021, section d6b: if explanted, give date: (b)(6) 2023.Section h3: other 81: the device was not returned for evaluation as the lens was discarded.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: correction: health effect - clinical code: the code has been updated to 2140 - hm-glare surgical intervention required section h6: correction: health effect - clinical code: the code has been updated to 2140 - hm-visual disturbance- dysphotopsia- requiring surgical intervention section h6: correction: health effect - clinical code: the code has been updated to 2137 - hm-blurry vision all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16547361
Report Number3012236936-2023-00660
Device Sequence Number6043015
Product Code MFK
UDI-Device Identifier05050474750692
UDI-Public(01)05050474750692(17)240824
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/24/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite